Density of Ideal Lattices

Authors Johannes A. Buchmann, Richard Lindner

Thumbnail PDF


  • Filesize: 179 kB
  • 6 pages

Document Identifiers

Author Details

Johannes A. Buchmann
Richard Lindner

Cite AsGet BibTex

Johannes A. Buchmann and Richard Lindner. Density of Ideal Lattices. In Algorithms and Number Theory. Dagstuhl Seminar Proceedings, Volume 9221, pp. 1-6, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2009)


The security of many emph{efficient} cryptographic constructions, e.g.~collision-resistant hash functions, digital signatures, and identification schemes, has been proven assuming the hardness of emph{worst-case} computational problems in ideal lattices. These lattices correspond to ideals in the ring of integers of some fixed number field $K$. In this paper we show that the density of $n$-dimensional ideal lattices with determinant $le b$ among all lattices under the same bound is in $O(b^{1-n})$. So for lattices of dimension $> 1$ with bounded determinant, the subclass of ideal lattices is always vanishingly small.
  • Post-quantum cryptography
  • provable security
  • ideal lattices


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads
Questions / Remarks / Feedback

Feedback for Dagstuhl Publishing

Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail